Alert archive / Wyoming / Wind Chill Warnings in 2011

Wind Chill Warning 4, NWS Riverton, WY

February 1, 20114 counties in Wyoming

NWS Riverton, WY issued this wind chill warning at Feb 1, 2011, 12:10 PM MST for 4 counties in Wyoming. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 12:10 PM MST (19:10 UTC)
Expired
Feb 2, 2011, 12:00 PM MST
In force
24 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WWUS45 KRIW 011910
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1210 PM MST TUE FEB 1 2011

WYZ028>030-020700-
/O.EXP.KRIW.WC.W.0003.000000T0000Z-110201T1900Z/
/O.NEW.KRIW.WC.W.0004.110201T1910Z-110202T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1210 PM MST TUE FEB 1 2011

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...
...WIND CHILL WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE WIND
CHILL WARNING IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...DANGEROUS WIND CHILLS WILL CONTINUE INTO
  WEDNESDAY MORNING AS DAYTIME HIGHS BELOW ZERO PLUMMET TO
  BETWEEN 15 AND 25 BELOW ZERO TONIGHT. 

* WIND CHILL VALUES...30 TO 45 BELOW ZERO.

* WIND...NORTHEAST AT 20 TO 30 MPH WITH GUSTS 35.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN 10 MINUTES OR 
  LESS IN THESE CONDITIONS. PLEASE BRING EMERGENCY GEAR IF 
  TRAVELLING AROUND THROUGH THE MORNING IN CASE YOUR VEHICLE 
  BREAKS DOWN IN THIS FRIGID ARCTIC AIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ004-006-010-011-019-020-012015-
/O.EXP.KRIW.WC.W.0003.000000T0000Z-110201T1900Z/
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN...
WORLAND...BUFFALO...KAYCEE...JEFFREY CITY...CASPER
1210 PM MST TUE FEB 1 2011

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED AND TEMPERATURES HAVE WARMED ENOUGH TO ALLOW
THE WIND CHILL WARNING FOR THE AREA TO EXPIRE.

$$

WYZ014-020700-
/O.NEW.KRIW.WC.W.0004.110201T1910Z-110202T1500Z/
WIND RIVER MOUNTAINS WEST-
1210 PM MST TUE FEB 1 2011

...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

* SUMMARY AND TIMING...STRONG NORTHEAST WINDS WILL COMBINE WITH
  TEMPERATURES OF 5 TO 20 BELOW ZERO TO CREATE DANGEROUS WIND
  CHILLS INTO WEDNESDAY MORNING.

* WIND CHILL VALUES...35 TO 45 BELOW ZERO.

* IMPACTS...TRAVELLERS OVER SOUTH PASS SHOULD KEEP EMERGENCY GEAR
  IN THEIR VEHICLE IN CASE THEY BECOME STRANDED. FROSTBITE CAN
  OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

TEAM RIVERTON
4 follow-up statements
867 
WWUS45 KRIW 011917
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1217 PM MST TUE FEB 1 2011

WYZ028>030-020800-
/O.CON.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1217 PM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

* SUMMARY AND TIMING...DANGEROUS WIND CHILLS WILL CONTINUE INTO 
  WEDNESDAY MORNING AS DAYTIME HIGHS BELOW ZERO PLUMMET TO 
  BETWEEN 15 AND 25 BELOW ZERO TONIGHT. 

* WIND CHILL VALUES...30 TO 45 BELOW ZERO.

* WIND...NORTHEAST AT 20 TO 30 MPH WITH GUSTS 35.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN 10 MINUTES OR 
  LESS IN THESE CONDITIONS. PLEASE BRING EMERGENCY GEAR IF 
  TRAVELLING AROUND THROUGH THE MORNING IN CASE YOUR VEHICLE 
  BREAKS DOWN IN THIS FRIGID ARCTIC AIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ014-020800-
/O.CON.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/
WIND RIVER MOUNTAINS WEST-
1217 PM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

* SUMMARY AND TIMING...STRONG NORTHEAST WINDS WILL COMBINE WITH 
  TEMPERATURES OF 5 TO 20 BELOW ZERO TO CREATE DANGEROUS WIND 
  CHILLS INTO WEDNESDAY MORNING. 

* WIND CHILL VALUES...35 TO 45 BELOW ZERO.

* IMPACTS...TRAVELLERS OVER SOUTH PASS SHOULD KEEP EMERGENCY 
  GEAR IN THEIR VEHICLE IN CASE THEY BECOME STRANDED. FROSTBITE 
  CAN OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

TEAM RIVERTON
913 
WWUS45 KRIW 020325
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
825 PM MST TUE FEB 1 2011

WYZ028>030-021500-
/O.CON.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
825 PM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

* SUMMARY AND TIMING...DANGEROUS WIND CHILLS WILL CONTINUE INTO
  WEDNESDAY MORNING AS TEMPERATURES DROP TO BETWEEN 15 AND 25
  BELOW ZERO FOR OVERNIGHT LOWS.

* WIND CHILL VALUES...30 TO 45 BELOW ZERO.

* WIND...NORTHEAST AT 10 TO 20 MPH.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN 10 MINUTES OR 
  LESS IN THESE CONDITIONS. PLEASE BRING EMERGENCY GEAR IF 
  TRAVELLING AROUND THROUGH THE MORNING IN CASE YOUR VEHICLE 
  BREAKS DOWN IN THIS FRIGID ARCTIC AIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ014-021500-
/O.CON.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/
WIND RIVER MOUNTAINS WEST-
825 PM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

* SUMMARY AND TIMING...VERY COLD TEMPERATURES AND WIND WILL
  COMBINE TO CREATE DANGEROUS WIND CHILLS INTO WEDNESDAY MORNING.
  TEMPERATURES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO.

* WIND CHILL VALUES...30 TO 40 BELOW ZERO.

* WIND...NORTH TO NORTHEAST AT 10 TO 15 MPH.

* IMPACTS...TRAVELLERS OVER SOUTH PASS SHOULD KEEP EMERGENCY 
  GEAR IN THEIR VEHICLE IN CASE THEY BECOME STRANDED. FROSTBITE 
  CAN OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

AR
376 
WWUS45 KRIW 020858
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
158 AM MST WED FEB 2 2011

WYZ028>030-021000-
/O.CAN.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
158 AM MST WED FEB 2 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND
CHILL WARNING. 

WIND SPEEDS HAVE DECREASED ACROSS SWEETWATER COUNTY...THEREFORE
THE WIND CHILL WARNING HAS BEEN CANCELLED. HOWEVER...BITTER COLD
TEMPERATURES OF 15 TO 30 BELOW ZERO WILL REMAIN OVER THE AREA THIS
MORNING.

$$

WYZ019-020-021900-
/O.EXB.KRIW.WC.W.0004.000000T0000Z-110202T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
158 AM MST WED FEB 2 2011

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* SUMMARY AND TIMING...VERY COLD TEMPERATURES AND WIND WILL COMBINE
  TO CREATE DANGEROUS WIND CHILLS INTO WEDNESDAY MORNING.
  TEMPERATURES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO.

* WIND CHILL VALUES...30 TO 40 BELOW ZERO.

* WIND...SOUTHWEST AT 10 TO 15 MPH.

* IMPACTS...IT WILL BE DANGEROUS TO BE OUTSIDE THIS
  MORNING...ESPECIALLY WITH EXPOSED SKIN. FROSTBITE CAN OCCUR IN
  UNDER 10 MINUTES TO ANY EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ014-021900-
/O.EXT.KRIW.WC.W.0004.000000T0000Z-110202T1900Z/
WIND RIVER MOUNTAINS WEST-
158 AM MST WED FEB 2 2011

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST TODAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. 

* SUMMARY AND TIMING...VERY COLD TEMPERATURES AND WIND WILL COMBINE
  TO CREATE DANGEROUS WIND CHILLS INTO WEDNESDAY MORNING.
  TEMPERATURES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO.

* WIND CHILL VALUES...30 TO 45 BELOW ZERO.

* WIND...SOUTHWEST AT 10 TO 15 MPH.

* IMPACTS...TRAVELLERS OVER SOUTH PASS SHOULD KEEP EMERGENCY GEAR
  IN THEIR VEHICLE IN CASE THEY BECOME STRANDED. FROSTBITE CAN
  OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
618 
WWUS45 KRIW 021851
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1151 AM MST WED FEB 2 2011

...THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY....

.DUE TO WARMING TEMPERATURES...THE WIND CHILL WARNING WILL
EXPIRE AT NOON MST TODAY..

WYZ019-020-022000-
/O.EXP.KRIW.WC.W.0004.000000T0000Z-110202T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1151 AM MST WED FEB 2 2011

...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY.

$$

WYZ014-022000-
/O.EXP.KRIW.WC.W.0004.000000T0000Z-110202T1900Z/
WIND RIVER MOUNTAINS WEST-
1151 AM MST WED FEB 2 2011

...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY. 

$$

C.BAKER

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Feb 1, 2:54 AM MST, 9 hours 16 minutes earlier.

Area forecast discussion, Feb 1, 2:54 AM MST, 9 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
254 AM MST TUE FEB 1 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

VERY COLD TROUGH MOVING SOUTH INTO THE REGION THIS MORNING RESULTING
IN VERY COLD TEMPERATURES FOR THE FIRST OF FEBRUARY.  5 TO 20 BELOW
ZERO ARE QUITE COMMON EAST OF THE DIVIDE AND OVER MUCH OF THE WEST.
NORTH TO NORTHEAST WINDS BRINGING BITTERLY COLD WIND CHILLS (BELOW
-30F) TO SWEETWATER...JOHNSON...SOUTHEAST FREMONT AND NATRONA
COUNTIES AS WELL AS PORTIONS OF THE BIG HORN BASIN.  EXPECT THESE TO
PERSIST THROUGH THE MORNING...SO WILL ALLOW THE WIND CHILL WARNINGS
TO RUN THEIR COURSE (THROUGH 11AM) FOR THOSE AREAS ABOVE.  LINGERING
LOW LEVEL MOISTURE OVER CENTRAL AND SOUTHERN WYOMING WILL BRING
LIGHT SNOW AND/OR FLURRIES...ESPECIALLY OVER LANDER AS WELL AS
SOUTHEAST LINCOLN AND WESTERN SWEETWATER COUNTIES.  THIS MOISTURE
WILL DISSIPATE AS THE TROUGH CONTINUES ITS SOUTHWARD PUSH.  RIDGE
BUILDS IN THIS AFTERNOON AND OVERNIGHT WITH DECENT WARM AIR
ADVECTION MOVING IN FROM THE NORTHWEST.  THE SKY WILL CLEAR THIS
EVENING AND THE WINDS WILL TAPER OFF ALLOWING FOR OPTIMAL
RADIATIONAL COOLING.  EXPECT TO SEE EVEN COLDER TEMPERATURES TONIGHT
AS INVERSIONS FORM.  10 TO 30 BELOW ZERO WILL BE COMMON WEDNESDAY
MORNING...WITH EVEN SOME 40 BELOW READINGS POSSIBLE IN THE UPPER
GREEN BASIN AND YELLOWSTONE PARK.  HOWEVER...HIGHER MOUNTAINS WILL
ACTUALLY WARM DUE TO THE WARM AIR ADVECTION ALOFT.  CLEAR CONDITIONS
CONTINUE INTO WEDNESDAY WITH THE WARMER AIR BEGINNING TO MIX DOWN AS
A LEE TROUGH DEVELOPS.  SOUTHWEST BREEZES DEVELOP AS A RESULT WITH
TEMPERATURES CLIMBING INTO THE TEENS TO EVEN LOWER 20S IN THOSE
FAVORED BREEZY AREAS.  CLOUDS INCREASE WEDNESDAY NIGHT AS A
SHORTWAVE ROUNDS THE RIDGE AND DIVES SOUTH OUT OF ALBERTA AND
MANITOBA...AND THROUGH FAR EASTERN WYOMING/WESTERN DAKOTAS THURSDAY
MORNING.  LOOKS TO BRING SOME LOW CLOUDS TO JOHNSON/NATRONA COUNTIES
AND PERHAPS A CHANCE OF LIGHT SNOW.  NICE NW/SE ORIENTED JET ROUNDS
THE RIDGE THURSDAY AND MOVES INTO WESTERN MONTANA THURSDAY NIGHT.
ISENTROPIC LIFT/MOISTURE INCREASE OVER THE NORTHWEST BRINGING A
CHANCE OF LIGHT SNOW THERE.

.LONG TERM...FRIDAY THROUGH MONDAY

MOIST AND MILDER NW FLOW FRIDAY AND SATURDAY TO PRECEDE ANOTHER
BLAST OF ARCTIC AIR SUNDAY AND MONDAY.

UPPER RIDGE REBUILDS OVER THE EASTERN PACIFIC FRIDAY AND SATURDAY
WITH ANOTHER WEAK CLIPPER DIVING INTO THE NORTHERN PLAINS ON
FRIDAY.  MOIST UPGLIDE PATTERN UPSTREAM ADVERTISED BY ALL
DETERMINISTIC RUNS INTO NORTHERN WYOMING WILL BRING LIGHT SNOW INTO
THE NORTHERN MOUNTAINS FRIDAY AND SATURDAY WITH CHANCES EXTENDING
OUT INTO THE ADJACENT NORTHERN BASINS.  DECENT PRESSURE FALLS EAST
OF THE DIVIDE AND RELATIVELY STRONG SURFACE PRESSURE GRADIENT SHOULD
BRING DECENT MIXING POTENTIAL AND MILDER TEMPERATURES TO MOST AREAS
FRIDAY AND SATURDAY. MODEL SOLUTIONS DIVERGE AFTERWARDS WITH GFS
QUICKER TO SLIDE ARCTIC AIRMASS DOWN EAST SLOPES OF THE DIVIDE
SUNDAY AND ALSO QUICKER TO PUSH IT OUT MONDAY.  ECMWF AND GEM
(THROUGH 144H) LOOK LIKE A NEAR REPEAT OF THE CURRENT ARCTIC
BLAST...PUSHING ARCTIC FRONT INTO NORTHERN WYOMING SUNDAY AFTERNOON
AND TO THE SOUTHERN BORDER BY 06Z SUNDAY.  ECMWF SHOWS VERTICAL
TEMPERATURE PROFILE SIMILAR TO THE CURRENT AIRMASS AS WELL...-28C AT
H7 AND NEAR -40C AT H5 BY 18Z MONDAY. FORECAST WEIGHTED TOWARD THE ECMWF
SOLUTION WHICH WAS FAR SUPERIOR TO THE GFS IN THE HANDLING OF THE
CURRENT ARCTIC AIRMASS. CR TESTBED OFFICES (RIW/CYS/UNR) AGREED TO
REPLACE WARMER BCCONSRAW TEMPERATURES WITH COLDER CONSRAW IN THE
MONDAY AND TUESDAY TIMEFRAME THOUGH THESE TEMPERATURES DO NOT
WHOLLY REFLECT THE ECMWF COLDER TEMPERATURE PROFILE. CHANCES OF
LIGHT SNOW WILL SPREAD SOUTH WITH THE FRONT SUNDAY AND SUNDAY
NIGHT...BUT AMOUNTS SHOULD REMAIN LIGHT WITHIN THIS CONTINENTAL
POLAR/ARCTIC AIRMASS.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL OVER MOST PLACES. AREAS OF MVFR
CONDITIONS DUE TO LOW CLOUDS WILL OCCUR IN THE SOUTHWEST...SOUTH AND
CENTRAL THROUGH 17Z. SOME LIGHT SNOW OR FLURRIES WILL OCCUR IN THESE
AREAS AS WELL UNTIL 15Z. AFTER 19Z VFR CONDITIONS WILL OCCUR.

&&

.FIRE WEATHER...

VERY COLD AIR WILL REMAIN OVER THE WYOMING TODAY AND TONIGHT...WITH
TEMPERATURES REMAINING BELOW ZERO MOST AREAS.  TEMPERATURES OF 10 TO
30 BELOW ZERO WILL BE COMMON TONIGHT WITH 40 BELOW OVER
YELLOWSTONE.  TEMPERATURES BEGIN TO MODERATE WEDNESDAY AS WARMER AIR
MOVES IN ALOFT...EXCEPT FOR THE TRAPPED BASINS.  SOME BREEZES RETURN
WEDNESDAY AND THURSDAY IN THE TYPICAL PLACES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON MST TODAY
WYZ004-006-010-011-019-020-028>030.

&&

SHORT TERM...TWB
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...TWB
Hazardous weather outlook, Feb 1, 5:00 AM MST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST TUE FEB 1 2011

WYZ001>020-022>030-021200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST TUE FEB 1 2011

...WIND CHILL WARNING FOR SWEETWATER...SOUTHEAST FREMONT...NATRONA
AND JOHNSON COUNTIES AS WELL AS THE NORTHERN AND EASTERN BIG HORN
BASIN THROUGH NOON TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

BITTER COLD ARCTIC AIR WILL REMAIN OVER WESTERN AND CENTRAL WYOMING
TODAY AND TONIGHT.  STIFF NORTH TO NORTHEAST WINDS WILL CREATE WIND
CHILLS OF 25 TO 40 BELOW ZERO ACROSS JOHNSON...NATRONA AND SOUTHEAST
FREMONT COUNTIES AS WELL AS THE BIG HORN BASIN THIS MORNING.
SWEETWATER COUNTY...INCLUDING THE INTERSTATE 80 CORRIDOR...WILL SEE
WIND CHILLS OF 35 TO 50 BELOW ZERO THIS MORNING. THE WIND CHILLS
WILL GRADUALLY INCREASE ABOVE 30 BELOW ZERO BY NOON...BUT WILL
REMAIN QUITE COLD.

OVERNIGHT LOWS TONIGHT OF 15 TO 30 BELOW ZERO WILL BE COMMON...WITH
40 BELOW ZERO POSSIBLE OVER YELLOWSTONE PARK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ARCTIC FRONT IS FORECAST TO PUSH SOUTH ACROSS WYOMING SUNDAY
AND SUNDAY NIGHT. AREAS OF LIGHT SNOW...BITTERLY COLD TEMPERATURES
AND DANGEROUS WIND CHILLS ARE EXPECTED OVER MUCH OF THE AREA
LATE SUNDAY THROUGH MONDAY AS THIS ARCTIC AIRMASS DEEPENS OVER THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Wind Chill Warnings in Wyoming, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.